On the Rademacher maximal function
Volume 203 / 2011
Studia Mathematica 203 (2011), 1-31 MSC: Primary 46E40; Secondary 42B25, 46B09. DOI: 10.4064/sm203-1-1
This paper studies a new maximal operator introduced by Hytönen, McIntosh and Portal in 2008 for functions taking values in a Banach space. The $L^p$-boundedness of this operator depends on the range space; certain requirements on type and cotype are present for instance. The original Euclidean definition of the maximal function is generalized to $\sigma $-finite measure spaces with filtrations and the $L^p$-boundedness is shown not to depend on the underlying measure space or the filtration. Martingale techniques are applied to prove that a weak type inequality is sufficient for $L^p$-boundedness and also to provide a characterization by concave functions.